GLP-1 Evidence

Not medical advice. A record of published research and our assessments of it. The limits

Reporting patterns of suicide- and self-injury-related events involving liraglutide, semaglutide, and tirzepatide: data from the European pharmacovigilance database

Design
Pharmacovigilance
Drugs
Semaglutide, Liraglutide, Tirzepatide
Assessment
Not yet reviewed by a person · added Sep 13, 2026

This study was added automatically and has not been reviewed. Until it is, the collection publishes no population match, weight-loss explanation, study tier, findings, population or funding details for it: a check of automatically extracted details found too many errors to show them as fact. The abstract below is the source as retrieved.

01Source

The source, as retrieved

Abstract

[INTRODUCTION] Glucagon-like peptide-1 (GLP-1) and GIP receptor agonists (RAs) are increasingly used for treating type 2 diabetes mellitus and for chronic weight management. As their use expands, more attention is being paid to potential safety concerns, especially psychiatric adverse events. So far, European and United States regulatory agencies have not confirmed a causal relationship between these drugs and suicidality. Continued post-marketing monitoring remains warranted, given their growing use for weight management. [METHODS] This study aimed to provide an updated pharmacovigilance analysis of suicide or self-injury-related events reported with liraglutide, semaglutide, and tirzepatide. Individual Case Safety Reports listing liraglutide, semaglutide, or tirzepatide as suspected drugs were retrieved from EudraVigilance. The period covered was 1 January 2021 to 31 December 2025. Reports were included if the indication was consistent with type 2 diabetes mellitus or weight management. Suicide and self-injury events were identified using Preferred Terms from the Standardised MedDRA Query "Suicide/self-injury." Report characteristics were described. Reporting odds ratio (RORs), along with 95% confidence intervals, were calculated to compare the frequency of suicide and self-injury events across the three drugs. [RESULTS] We included 42,941 eligible reports. Most reports involved semaglutide, then tirzepatide and liraglutide. Gastrointestinal disorders were the most frequent adverse events, followed by injury, poisoning and procedural complications, and general disorders and administration site conditions. Suicide/self-injury events made up a small portion, with 37 cases for liraglutide, 141 for semaglutide, and 47 for tirzepatide. Compared with tirzepatide, the reporting frequency of these events was higher for liraglutide (ROR 2.54, 95% CI 1.60-4.01) and semaglutide (ROR 2.69, 95% CI 1.91-3.83). [CONCLUSIONS] These findings do not establish a causal link between GLP-1 and GLP-1/GIP RAs and suicide or self-injury events but simply provide a comparative analysis of disproportionality. Overall, the results do not contradict regulatory conclusions. They should be interpreted with caution, as spontaneous reporting systems have limitations. Continued pharmacovigilance is warranted, especially as use for weight management increases.

Where this record came from

SourceRetrievedIdentifier
pubmedSep 13, 202642723821
first ingestion
pubmedSep 20, 202642723821
duplicate matched on doi